MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52547
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an endovascular treatment an ipsilateral approach was used to access and treat a severely calcified (99% occluded) lesion using a 0.035 inch wire guide and a cxi support catheter.While approaching the lesion, the guidewire penetrated from the tip of the cxi catheter.No guide wire crossed the lesion, so the procedure was aborted.There was no damage noted to the device package, and there was no resistance noted during advancement.No adverse effects were reported due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an endovascular treatment an ipsilateral approach was used to access and treat a severely calcified (99% occluded) lesion using a 0.035 inch wire guide and a cxi support catheter.While approaching the lesion, the guidewire penetrated from the tip of the cxi catheter.No guide wire crossed the lesion, so the procedure was aborted.There was no damage noted to the device package, and there was no resistance noted during advancement.No adverse effects were reported due to this occurrence.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The complainant returned one used cxi-4.0-35-90-p-ns-dav (cxi support catheter) to cook for investigation.Inspection found a hole in the catheter approximately 3mm from the distal end.A review of the device history record for lot 13644833 records no relevant nonconformances.However, review of related subassembly lots found one relevant nonconformances for ¿seven tip forming inadequate, scrap do not replace¿ and one relevant nonconformance for ¿six tip incomplete, inadequate form, scrap do not replace.¿ a database search for complaints on the reported lot found one additional complaint with a different failure reported from the field.Although relevant non-conformances were reported, the device goes through 100% inspections for the reported non-conformances, all nonconforming product was scrapped, and no additional relevant complaints have been reported from this lot.Cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ how supplied ¿sterile is package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the information provided, examination of the returned product and the results of the investigation, cook has concluded component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11420390
Report Number1820334-2021-00894
Device Sequence Number4511128
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)231221(10)13644833
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2023
Device Model NumberG52547
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Device Lot Number13644833
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 INCH WIRE GUIDE; 0.035 INCH WIRE GUIDE